Hail, Fountain
- When
- September 6, 4:45 PM EST to 5:00 PM EST
- Where
- Fountain County, Veedersburg
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.117, -87.267
An isolated strong storm produced large hail in Veedersburg. No other severe weather was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
An isolated strong storm produced large hail in Veedersburg. No other severe weather was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 6, 3:00 PM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 400 PM EDT WED SEP 6 2006 .DISCUSSION FOR EVENING GRIDS...HIGH PRESSURE IN CONTROL OF MUCH OF OHIO VALLEY. CDFNT LOCATED ACROSS GREAT LAKES. A FEW TSRAS ACROSS ERN GREAT LAKES. TEMPS ACROSS INDIANA WERE IN THE 70S WITH MOSTLY SUNNY SKIES. MODELS CONT TO BE FAIRLY CONSISTENT WITH OVERALL PATTERN ACROSS OHIO VALLEY. WL USE BLEND FOR THIS FORECAST. FORECAST ISSUE WL BE WHETHER OR NOT FOG WL DEVELOP OVRNGT AGAIN. HIGH PRESSURE WL REMAIN ACROSS FA TONIGHT. BUFKIT SOUNDINGS SHOWING SOME LIGHT FOG ACROSS FA ONCE AGAIN. THIS APPEARS REASONABLE GIVEN LIGHT WINDS. TIME SECTIONS SHOW PLENTY OF DOWNWARD MOTION AND LITTLE RH. CURRENT FORECAST WITH PATCH FOG AND MOSTLY CLEAR SKIES LOOKS GOOD. MET GUIDANCE LOOKS A BIT WARM. A QUICK CHECK OF CURRENT DPS REVEAL MET GUIDANCE IS A BIT TOO MOIST. PLAN ON USING COOLER MAV NUMBERS TONIGHT. HIGH PRESSURE CONTS TO DOMINATE WEATHER ACROSS INDIANA ON THURSDAY. TIME SECTIONS CONT TO SHOW LITTLE IN THE WAY OF MOISTURE FOR CLOUDINESS. CU RULE ALSO SHOWING VERY LITTLE CU AROUND. MOSTLY SUNNY SKIES WL REMAIN IN THE FORECAST. MOS LOOKS GOOD FOR HIGHS GIVEN H85 TEMPS ARE A DEGREE OR SO WARMER DURING THIS TIME. WL USE BLEND. THURSDAY NIGHT...HIGH PRESSURE BEGINS TO MOVE EAST. H85 WINDS SHIFT TO BE MORE SOUTHWESTERLY. THIS SHOULD ALLOW TEMPS TO WARM A BIT OVRNGT. STILL DO NOT SEEM MUCH IN THE WAY OF CLOUD COVER. VERY SIMILAR DPS TO PREVIOUS NIGHTS. MOS IN GOOD SHAPE FOR LOWS AS H85 TEMPS REMAIN AROUND 12C. WL USE BLEND. NEXT CHANCE FOR PRECIP WL BE THIS WEEKEND AS SYSTEM ACROSS GREAT LAKES BEGIN MOVING SOUTH. WL MONITOR TRENDS HERE AS GFS KEEPS CHC PRECIP ACROSS FA THROUGH MUCH OF NEXT WEEK. && .AVIATION...DISCUSSION FOR THE 18Z TAFS HIGH PRESSURE MOVING EAST ACROSS THE OHIO VALLEY TONIGHT WILL DOMINATE OUR WEATHER THROUGH THURSDAY. MODEL SOUNDINGS INDICATE THERE IS ENOUGH LOW LEVEL MOISTURE FOR SCATTERED CUMULUS CLOUDS THIS AFTERNOON. THEN CLEAR SKIES SHOULD BE THE RULE TONIGHT AND AS MORE DRYING ALOFT OCCURS. EVEN THOUGH THERE SHOULD BE SOME DRYING THIS AFTERNOON...FOG WILL BE A MAJOR ISSUE AGAIN TONIGHT ESPECIALLY AT KLAF...KHUF AND KBMG TAF SITES. CROSSOVER TEMPERATURES ARE IN THE UPPER 50S AND LOW TEMPERATURES ARE EXPECTED TO BE ABOUT 3 TO 5 DEGREES COOLER THAN THE CROSSOVER TEMPERATURES. THIS MAY BE ENOUGH TO PRODUCE LIFR CONDITIONS AT FOGGIER PLACES SUCH AS KBMG. ONLY THING FOG MAY NOT BEGIN AS EARLY AS LAST NIGHT AND IT SHOULD CLEAR OUT QUICKLY AFTER SUNRISE ON THURSDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JEH PUBLIC...JB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 925 AM EDT WED SEP 6 2006 INZ021-028>031-035>049-051>057-060>065-067>072-071045- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 825 AM CDT WED SEP 6 2006 /925 AM EDT WED SEP 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY FROM SATURDAY THROUGH TUESDAY. IT REMAINS TOO EARLY TO TELL IF SEVERE WEATHER WILL BE LIKELY. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON/JB
The Indianapolis radar (KIND), 96 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528331.